Alert archive / California / Frost Advisories in 2019
Frost Advisory 17, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Jun 7, 2019, 6:32 PM PDT for Humboldt County, Trinity County, California. It took effect at Jun 8, 2019, 12:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2019, 6:32 PM PDT (01:32 UTC)
- In effect from
- Jun 8, 2019, 12:00 AM PDT
- Expired
- Jun 8, 2019, 8:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 69 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
258 WWUS76 KEKA 080132 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 632 PM PDT Fri Jun 7 2019 CAZ106>108-081445- /O.NEW.KEKA.FR.Y.0017.190608T0700Z-190608T1500Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- 632 PM PDT Fri Jun 7 2019 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT SATURDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from midnight tonight to 8 AM PDT Saturday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Bridgeville, Weaverville, Trinity Center, Hayfork, Ruth. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
042 WWUS76 KEKA 080948 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 248 AM PDT Sat Jun 8 2019 CAZ106>108-081500- /O.CON.KEKA.FR.Y.0017.000000T0000Z-190608T1500Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- 248 AM PDT Sat Jun 8 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Bridgeville, Weaverville, Trinity Center, Hayfork, Ruth. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
057 WWUS76 KEKA 081445 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 745 AM PDT Sat Jun 8 2019 CAZ106>108-081545- /O.EXP.KEKA.FR.Y.0017.000000T0000Z-190608T1500Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- 745 AM PDT Sat Jun 8 2019 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Jun 7, 3:04 PM PDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 7, 3:04 PM PDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
304 PM PDT Fri Jun 7 2019
.SYNOPSIS...Above normal temperatures will return on Sunday
through the middle of next week. Otherwise, very little
precipitation is expected during the next seven days.
&&
.DISCUSSION...Other than some patchy interior frost early this
morning, skies have been mostly sunny today with seasonable
temperatures across the area.
An upper trough is forecast to move E away from the region
tonight. Isolated instances of interior frost development will
remain possible over portions of the interior tonight, and another
Frost Advisory has been issued.
The bigger story will be a warming trend that will begin in
earnest during Sunday as modest mid-level height rises spread
across the Pacific coast. In the low levels, winds at 850 mb are
forecast to become E to NE over NW CA. That flow regime will
support substantial warming across the region, with afternoon
interior valley temperatures rising to 90-100 F from Sunday
through Wednesday. In addition, the offshore flow at 850 mb will
likely shunt any marine stratus westward away from the coast, and
may also inhibit seabreeze penetration over the coast, which will
favor warm temperatures along the coast, particularly Sunday
through Tuesday.
The forecast currently indicates near-zero chances for rain during
the next seven days. However, the GFS and ECMWF show an upper
disturbance moving across the region during Tuesday and Wednesday.
That feature could potentially yield thunderstorm development over
NW CA, so stay tuned. /JMG&SEC
&&
.AVIATION...VFR expected to prevail through the forecast period.
Gusty N-NW coastal winds expected again Saturday afternoon.
&&
.MARINE...Brisk northerly-northwesterly winds are expected to persist
through at least Saturday. Gale force gusts are forecast across the
southern waters tonight, with the highest coverage and longest
duration in pzz475. Coverage of gale force gusts increase in the
northern outer waters on Saturday. A gale warning has been hoisted
for PZZ470 as well.
A thermal trough will shift over the coast or offshore on Sunday,
forcing the strongest winds into the outer waters. North winds are
expected to subside on Sunday, however seas will probably remain
elevated and steep. Conditions are forecast to improve more
substantially Monday and Tuesday of next week, though robust
northerly winds in Oregon waters may continue to generate steep
northerly wind waves that will propagate into PZZ470 through
Monday.
&&
.FIRE WEATHER...Drier and warmer weather is expected over the
interior this weekend into early next week. In addition, some
gusty ridgetop winds are expected over the weekend. Fuel
conditions are presently not very conducive for fire spread, but
have included a headline for poor RH recoveries and the gusty high
elevation winds for fire wx zone 277. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from midnight tonight to 8 AM Saturday
for CAZ106>108.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning until 11 PM this evening for PZZ455.
Small Craft Advisory until 4 AM Sunday for PZZ450.
Small Craft Advisory until 3 PM Saturday for PZZ470.
Gale Warning from 3 PM Saturday to 4 AM Sunday for PZZ470.
Gale Warning until 4 AM Sunday for PZZ475.
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jun 7, 8:52 AM PDT, 9 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 852 AM PDT Fri Jun 7 2019 CAZ101-103-104-109-081600- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 852 AM PDT Fri Jun 7 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105>108-110>113-081600- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 852 AM PDT Fri Jun 7 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Well above normal high temperatures are expected to develop Sunday through the middle of next week across the interior valleys of northwest California, with temperatures ranging from 90 to 100 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 10:40 PM PDT | Small Craft Advisory | EKA | 27 hr |
Nearby
Frost Advisories in California, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.